Alert archive / Michigan / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jun 12, 2013, 10:55 PM EDT for 8 counties in Michigan. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2013, 10:55 PM EDT (02:55 UTC)
- Expired
- Jun 13, 2013, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegan County, MI, Barry County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 43 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 11:10 PM EDT | HEAVY RAIN 1.32 | 3 Sw Wayland, MI | THIS WAS A 1 HOUR TOTAL. |
| Jun 13, 12:00 AM EDT | FLASH FLOOD | Potterville, MI | I-69 WAS FLOODED NEAR POTTERVILLE. SEVERAL ROADS FLOODED IN THE POTTERVILLE AND DIMONDALE AREA WITH CARS STALLED AND FLIPPED OVER BY FLOOD WATERS. |
| Jun 13, 12:00 AM EDT | FLASH FLOOD | Woodland, MI | ROAD WASHOUT ON M-43 NEAR WOODLAND. |
| Jun 13, 12:00 AM EDT | HEAVY RAIN 2.5 | 2 W Wayland, MI | 2-HOUR RAINFALL FROM 10 PM TO MIDNIGHT. |
| Jun 13, 12:15 AM EDT | FLASH FLOOD | 1 Nw Holt, MI | WATER FLOWING OVER THE ROAD AT NORTH CEDAR STREET NEAR FAY AVENUE. |
| Jun 13, 1:03 AM EDT | HEAVY RAIN 3.75 | 6 Nw Middleville, MI | YARD AND BASEMENT FLOODING. STILL RAINING. |
| Jun 13, 2:01 AM EDT | FLASH FLOOD | Dimondale, MI | FLOODING WAS REPORTED IN AND AROUND DIMONDALE. EAST ROAD...CREYTS ROAD...AND EAST JEFFERSON ROAD WERE REPORTED TO HAVE WATER FLOWING OVER THEM. MANY BASEMENTS WERE ALSO REPORTED FLOODED. |
| Jun 13, 2:21 AM EDT | FLASH FLOOD | 2 Ssw Grand Ledge, MI | ROAD IS IMPASSABLE. WATER COVERING NUMEROUS ROADS IN THE AREA. 5 HOUSES WITH A CREEK RUNNING THROUGH THE YARD ALONG WITH SEVERAL FLOODED BASEMENTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
497
WGUS53 KGRR 130255
FFWGRR
MIC005-015-037-045-065-067-081-139-130900-
/O.NEW.KGRR.FF.W.0001.130613T0255Z-130613T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 PM EDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
BARRY COUNTY IN SOUTHWEST MICHIGAN...
EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN...
SOUTHERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 500 AM EDT THURSDAY
* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF OVER 2 INCHES AN HOUR WILL OCCUR IN
THIS AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALLEGAN...CHARLOTTE...HASTINGS...HOLLAND...LANSING...SAUGATUCK...
DEWITT...EATON RAPIDS...FENNVILLE...GRAND LEDGE... MASON...
MIDDLEVILLE...NASHVILLE... PORTLAND... WAYLAND... WEBBERVILLE...
AND WILLIAMSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND
RAPIDS.
&&
LAT...LON 4251 8622 4293 8622 4287 8436 4278 8436
4277 8415 4247 8414
$$
OSTUNO1 follow-up statement
404
WGUS73 KGRR 130601
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
201 AM EDT THU JUN 13 2013
MIC005-015-037-045-065-067-081-139-130900-
/O.CON.KGRR.FF.W.0001.000000T0000Z-130613T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MI-CLINTON MI-EATON MI-INGHAM MI-IONIA MI-KENT MI-ALLEGAN MI-
OTTAWA MI-
201 AM EDT THU JUN 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN OTTAWA...
ALLEGAN...SOUTHERN KENT...SOUTHERN IONIA...INGHAM...EATON...SOUTHERN
CLINTON AND BARRY COUNTIES UNTIL 500 AM EDT...
AT 159 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN DIMONDALE. EAST ROAD...CRYTS ROAD...AND
EAST JEFFERSON RD HAD WATER FLOWING OVER THEM. MANY BASEMENTS WERE
ALSO REPORTED FLOODED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALLEGAN...
CHARLOTTE...HASTINGS...HOLLAND...LANSING...SAUGATUCK...BEECHWOOD...
DEWITT...EATON RAPIDS...FENNVILLE...GRAND LEDGE...HUDSONVILLE...LAKE
ODESSA...MASON...MIDDLEVILLE...NASHVILLE...PORTLAND...WAYLAND...
WEBBERVILLE...WILLIAMSTON...BEAVERDAM...BELL OAK...BENTHEIM...
BORCULO...BOWENS MILL...BOWNE CENTER...BRAVO...CAMPBELL CORNERS...
CARLISLE AND CARLTON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS.
&&
LAT...LON 4251 8622 4293 8622 4287 8436 4278 8436
4277 8415 4247 8414
$$
93What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:00 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 12, 10:00 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 PM EDT WED JUN 12 2013
LATEST UPDATE...
MESOSCALE DISCUSSION
.MESOSCALE DISCUSSION...
ISSUED AT 1000 PM EDT WED JUN 12 2013
EXPANDED THE FLASH FLOOD WATCH NORTH TO ALONG INTERSTATE 96 BASED
ON RADAR TRENDS. SEVERE THUNDERSTORM WARNING IS ALREADY OUT FOR
OTTAWA COUNTY FOR A PERSISTENT STRONG UPDRAFT/HAIL CORE THAT MADE
IT ACROSS THE LAKE WITH ONLY A MINOR LOSS OF INTENSITY.
SEVERE AND FLASH FLOOD THREAT CONTINUES THROUGH 06Z ALONG AND SOUTH
OF I-96. AT THIS POINT IT LOOKS LIKE ISOLATED LARGE HAIL AND HIGH
WINDS INCLUDING POSSIBILITY OF A BRIEF TORNADO. THE HIGH WIND
THREAT COULD EXPAND IF THE LINE CURRENTLY OVER THE CENTER OF LAKE
MICHIGAN BECOMES BETTER ORGANIZED. ALTHOUGH SHORT RANGE FORECAST
GUIDANCE DOES NOT INDICATE THIS HAPPENING...THESE STORMS WILL BE
MOVING THROUGH A FAVORABLE ENVIRONMENT AND COULD EVOLVE INTO A
LONG LIVED BOW ECHO.
&&
.SYNOPSIS...
ISSUED AT 339 PM EDT WED JUN 12 2013
STRONG LOW PRESSURE SYSTEM WILL BRING THUNDERSTORMS... SOME POSSIBLY
SEVERE WITH HEAVY RAINFALL OVERNIGHT CAUSING LOCAL FLOODING. SOME CLEARING
BY THURSDAY AFTERNOON CONTINUING INTO FRIDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 339 PM EDT WED JUN 12 2013
LATEST MODEL TRENDS SUGGEST RISK OF SEVERE THUNDERSTORMS EARLY TO
MID EVENING. THERE IS A THREAT OF HEAVY RAINFALL SOUTH OF
INTERSTATE 96.
WE EXPECT A LOW LEVEL JET FOCUSED SOUTH OF I-80 INTO THE EVENING
THAT WILL RESULT IN THE STRONGEST THUNDERSTORMS TRACKING SOUTH
INTO I-94 INTO THE EARLY EVENING. THE STRONG UPPER DYNAMICS WILL
DEVELOP THE DIGGING SHORTWAVE WILL RESULT IN A TROWAL ON THE NORTH
SIDE OF THE SYSTEM OVERNIGHT THAT WILL RESULT IN A BAND OF
PERSISTENT HEAVY RAINFALL. WE EXPECT THUNDERSTORM COMPLEX TO
DEVELOP WEST OF CHICAGO BY 6 PM THEN TRACK EAST SOUTHEAST ALONG
THE MICHIGAN INDIANA BORDER DURING THE EARLY EVENING. RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE SUGGESTED BY THE HRRR... RAP AND SPC
WRF. THIS RAINFALL IS INDEPENDENT OF THE THUNDERSTORM COMPLEX THIS
EVENING.
THIS SYSTEM SHOULD EXIT THE AREA BY THE MID MORNING HOURS
THURSDAY. A TRAILING SHORTWAVE AND SECONDARY COLD FRONT DIVING
SOUTH ON THE NORTHERN STREAM JET WILL INTERACT WITH THE LAKE
MICHIGAN AND LAKE HURON LAKE BREEZE THURSDAY AFTERNOON TO CREATE
INSTABILITY SHOWERS.
RIDGING WILL MOVE INTO THE AREA THURSDAY NIGHT INTO FRIDAY
BRINGING CLEARING SKIES AND COOLER TEMPERATURES.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 339 PM EDT WED JUN 12 2013
A COUPLE OF LOW PRESSURE SYSTEMS WILL BRING POTENTIAL FOR SCATTERED
SHOWERS AND THUNDERSTORMS FROM LATE SATURDAY THROUGH SUNDAY AND
MONDAY. BEYOND THAT A CONSENSUS OF LATEST MEDIUM RANGE GUIDANCE
INCLUDING THE 12Z GFS AND 00Z ECMWF SUGGESTS HIGH PRESSURE SHOULD
BUILD IN AND BRING FAIR WX FOR THE MIDDLE PORTION OF NEXT WEEK.
TEMPS SHOULD AVERAGE RATHER CLOSE TO NORMAL THROUGH THE LONG RANGE
FORECAST PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY)
ISSUED AT 700 PM EDT WED JUN 12 2013
PRIMARY AVIATION CONCERN CONTINUES TO BE ON SEVERE THUNDERSTORMS
THAT WILL LIKELY IMPACT KAZO... KBTL AND KJXN DURING THE MID TO LATE
EVENING HOURS. A FAST MOVING COMPLEX OF SEVERE STORMS IS LIKELY TO
IMPACT THESE TERMINALS FROM 02Z THROUGH 06Z WITH POTENTIAL FOR VERY
SIGNIFICANT WIND GUSTS IN ADDITION TO FREQUENT LIGHTNING... HEAVY
RAIN AND HAIL.
AT THIS TIME WE ARE FORECASTING WIND GUSTS TO POTENTIALLY REACH 45
KTS IN THE STORMS BUT POTENTIALLY WIND GUSTS COULD BE EVEN HIGHER IF
AN ORGANIZED BOW ECHO MOVES ACROSS THE I-94 CORRIDOR LATE THIS
EVENING.
SHOWERS AND THUNDERSTORMS WILL ALSO LIKELY IMPACT THE TERMINALS
FURTHER NORTH (KMKG... KGRR AND KLAN) FROM MID TO LATE EVENING BUT
THOSE STORMS ARE NOT LIKELY TO BE SEVERE.
NORTHERLY WINDS WILL DEVELOP LATE TONIGHT IN THE WAKE OF THE STORMS
WITH MVFR CEILINGS AND POSSIBLY VSBY/S (FOG) DEVELOPING. CONDITIONS
WILL IMPROVE TO VFR BY MID TO LATE MORNING THURSDAY WITH NNW WINDS
GUSTING UP TO AROUND 20 KTS AND JUST SOME SCT HIGH CLOUD COVER.
&&
.MARINE...
ISSUED AT 339 PM EDT WED JUN 12 2013
WE ISSUED A SMALL CRAFT ADVISORY TONIGHT THROUGH THURSDAY NIGHT
DUE TO 20 TO 25 KNOT NORTH WINDS BEHIND THE SYSTEM WITH STRONG
COLD AIR ADVECTION.
WE ADDED FOG TO THE NEARSHORE WATERS BASED ON WEB CAMS AND
DEW POINTS IN THE UPPER 60S WHICH IS HIGHER THAN THE MID 50S LAKE
TEMPERATURES. ONCE WIND SHIFTS MID EVENING TO THE NORTH AND
BRINGS DRIER AIR IN THE FOG DISPERSE.
&&
.HYDROLOGY...
ISSUED AT 728 PM EDT WED JUN 12 2013
AN INCH OR TWO OF RAIN IS EXPECTED ACROSS MUCH OF THE KALAMAZOO
AND SAINT JOSEPH RIVER BASINS TONIGHT WITH MOST OF IT FALLING BY
06Z. THIS WILL CAUSE SOME QUICK RISES ON STREAMS WITH THE MAIN RIVER
BRANCHES SEEING RISES IN THE NEXT COUPLE DAYS. LOWERED QPF AFTER
06Z TONIGHT PER SHORT RANGE MODEL TRENDS AND COORDINATION WITH
RFC.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR MIZ056>059-064>067-
071>074.
BEACH HAZARDS STATEMENT THROUGH FRIDAY MORNING FOR MIZ043-050-
056-064-071.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR LMZ844>849.
&&
MESOSCALE...OSTUNO
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...OSTUNO
MARINE...WDMHazardous weather outlook, Jun 12, 2:45 PM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 PM EDT WED JUN 12 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 245 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE LIKELY TO DEVELOP DURING THE MID TO LATE EVENING HOURS MAINLY SOUTH OF INTERSTATE 96. THE STORMS TONIGHT WILL BE CAPAPBLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH... LARGE HAIL TO AROUND ONE INCH... VERY HEAVY RAIN AND POSSIBLY A FEW TORNADOES. HEAVY RAINS MAY LEAD TO FLASH FLOODING SOUTH OF INTERSTATE 96 LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE LATE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. LMZ844>849-131015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 245 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY SWEEP ACROSS SOUTHERN PORTIONS OF LAKE MICHIGAN DURING THE MID TO LATE EVENING HOURS TONIGHT. STRONG DAMAGING WIND GUSTS TO IN EXCESS OF 70 MPH ARE POSSIBLE. HAIL AND TORNADOES ARE ALSO POSSIBLE ALONG WITH CLOUD TO WATER LIGHTNING STRIKES. THE TIME FRAME OF POTENTIAL STORMS OVER THE LAKE IS 7 PM THROUGH 1 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. NORTH WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY LIKELY BUILDING WAVES TO HEIGHTS THAT WILL BE A HAZARD TO SMALLER CRAFT FROM LATE TONIGHT INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. DUKE/LAURENS
In the hours before
Special weather statement, Jun 12, 8:03 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
803 PM EDT WED JUN 12 2013
MIZ037>040-043>046-050>052-056>059-064>067-071>074-122100-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
803 PM EDT WED JUN 12 2013
...SIGNIFICANT WEATHER ADVISORY...
NUMEROUS THUNDERSTORMS ARE NOW MOVING ACROSS LAKE MICHIGAN AND ARE
BEGINNING TO MOVE ONSHORE AROUND LUDINGTON. THESE STORMS ARE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WINDS GUSTS IN
EXCESS OF 45 MPH AND TORRENTIAL DOWNPOURS.
THE STRONGEST THUNDERSTORMS WILL REACH COASTAL AREAS BY 11 PM
EDT...U.S. 131 INCLUDING GRAND RAPIDS AND KALAMAZOO AROUND
MIDNIGHT AND U.S. 127 INCLUDING LANSING AND JACKSON BY AROUND 2 AM
EDT.
THE HIGHEST POTENTIAL FOR SEVERE WEATHER THIS EVENING INCLUDING WIND
GUSTS IN EXCESS OF 65 MPH AND LARGE HAIL CONTINUES TO BE ALONG AND
SOUTH OF THE I-94 COORIDOR INCLUDING SOUTH HAVEN...KALAMAZOO...
BATTLE CREEK...AND JACKSON. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 2 AM EDT FOR THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUE TO STAY ABREAST OF WEATHER CONDITIONS INTO THIS EVENING.
SEVERE STORMS COULD RAPIDLY MOVE INTO OUR AREA. DEVELOPING A PLAN
OF ACTION NOW IS ADVISABLE FOR ALL TO STAY SAFE FROM THESE POTENTIAL
HAZARDOUS STORMS.
&&
LAT...LON 4382 8644 4406 8653 4418 8640 4416 8460
4347 8460 4347 8436 4278 8436 4277 8415
4207 8414 4207 8623 4224 8623 4225 8637
4259 8623 4299 8623 4362 8655
TIME...MOT...LOC 2005Z 269DEG 30KT 4412 8648 4193 8636
DKCSpecial weather statement, Jun 12, 8:04 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
804 PM EDT WED JUN 12 2013
MIZ037>040-043>046-050>052-056>059-064>067-071>074-122100-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
804 PM EDT WED JUN 12 2013
...SIGNIFICANT WEATHER ADVISORY...
NUMEROUS THUNDERSTORMS ARE NOW MOVING ACROSS LAKE MICHIGAN AND ARE
BEGINNING TO MOVE ONSHORE AROUND LUDINGTON. THESE STORMS ARE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WINDS GUSTS IN
EXCESS OF 45 MPH AND TORRENTIAL DOWNPOURS.
THE STRONGEST THUNDERSTORMS WILL REACH COASTAL AREAS BY 11 PM
EDT...U.S. 131 INCLUDING GRAND RAPIDS AND KALAMAZOO AROUND
MIDNIGHT AND U.S. 127 INCLUDING LANSING AND JACKSON BY AROUND 2 AM
EDT.
THE HIGHEST POTENTIAL FOR SEVERE WEATHER THIS EVENING INCLUDING WIND
GUSTS IN EXCESS OF 65 MPH AND LARGE HAIL CONTINUES TO BE ALONG AND
SOUTH OF THE I-94 COORIDOR INCLUDING SOUTH HAVEN...KALAMAZOO...
BATTLE CREEK...AND JACKSON. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 2 AM EDT FOR THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUE TO STAY ABREAST OF WEATHER CONDITIONS INTO THIS EVENING.
SEVERE STORMS COULD RAPIDLY MOVE INTO OUR AREA. DEVELOPING A PLAN
OF ACTION NOW IS ADVISABLE FOR ALL TO STAY SAFE FROM THESE POTENTIAL
HAZARDOUS STORMS.
&&
LAT...LON 4382 8644 4406 8653 4418 8640 4416 8460
4347 8460 4347 8436 4278 8436 4277 8415
4207 8414 4207 8623 4224 8623 4225 8637
4259 8623 4299 8623 4362 8655
TIME...MOT...LOC 2005Z 269DEG 30KT 4412 8648 4193 8636
DKCSpecial weather statement, Jun 12, 8:06 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT WED JUN 12 2013
MIZ037>040-043>046-050>052-056>059-064>067-071>074-130200-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
806 PM EDT WED JUN 12 2013
...SIGNIFICANT WEATHER ADVISORY...
NUMEROUS THUNDERSTORMS ARE NOW MOVING ACROSS LAKE MICHIGAN AND ARE
BEGINNING TO MOVE ONSHORE AROUND LUDINGTON. THESE STORMS ARE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WINDS GUSTS IN
EXCESS OF 45 MPH AND TORRENTIAL DOWNPOURS.
THE STRONGEST THUNDERSTORMS WILL REACH COASTAL AREAS BY 11 PM
EDT...U.S. 131 INCLUDING GRAND RAPIDS AND KALAMAZOO AROUND
MIDNIGHT AND U.S. 127 INCLUDING LANSING AND JACKSON BY AROUND 2 AM
EDT.
THE HIGHEST POTENTIAL FOR SEVERE WEATHER THIS EVENING INCLUDING WIND
GUSTS IN EXCESS OF 65 MPH AND LARGE HAIL CONTINUES TO BE ALONG AND
SOUTH OF THE I-94 COORIDOR INCLUDING SOUTH HAVEN...KALAMAZOO...
BATTLE CREEK...AND JACKSON. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 2 AM EDT FOR THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUE TO STAY ABREAST OF WEATHER CONDITIONS INTO THIS EVENING.
SEVERE STORMS COULD RAPIDLY MOVE INTO OUR AREA. DEVELOPING A PLAN
OF ACTION NOW IS ADVISABLE FOR ALL TO STAY SAFE FROM THESE POTENTIAL
HAZARDOUS STORMS.
&&
LAT...LON 4382 8644 4406 8653 4418 8640 4416 8460
4347 8460 4347 8436 4278 8436 4277 8415
4207 8414 4207 8623 4224 8623 4225 8637
4259 8623 4299 8623 4362 8655
TIME...MOT...LOC 2005Z 269DEG 30KT 4412 8648 4193 8636
DKCThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:03 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | |
| Jun 12, 8:04 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | |
| Jun 12, 8:06 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 114 min |
| Jun 12, 8:14 PM EDT | Special Marine Warning | GRR | 91 min | |
| Jun 12, 8:33 PM EDT | Special Marine Warning | GRR | 117 min | |
| Jun 12, 9:37 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 30 hr |
| Jun 12, 9:46 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 59 min |
| Jun 12, 10:41 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 64 min |
| Jun 12, 10:45 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 60 min |
| Jun 12, 10:51 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 54 min |
| Jun 12, 10:58 PM EDT | Tornado Warning | GRR | Allegan, Barry | 32 min |
| Jun 12, 11:32 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton | 58 min |
| Jun 13, 4:07 AM EDT | Flash Flood Warning | GRR | Eaton, Ingham | 6 hr |
| Jun 13, 4:43 AM EDT | River Flood Advisory | GRR | Clinton | 54 hr |
| Jun 13, 8:42 AM EDT | River Flood Advisory | GRR | Ingham | 8 hr |
| Jun 13, 8:42 AM EDT | River Flood Advisory | GRR | Ingham | 4 days |
| Jun 13, 9:56 AM EDT | Areal Flood Advisory | GRR | Eaton, Ingham | 6 hr |
| Jun 13, 10:42 AM EDT | River Flood Advisory | GRR | Ionia | 6 days |
| Jun 13, 10:42 AM EDT | River Flood Advisory | GRR | Kent | 3 days |
| Jun 13, 10:42 AM EDT | River Flood Advisory | GRR | Kent | 24 hr |
| Jun 13, 10:42 AM EDT | River Flood Advisory | GRR | Clinton | 24 hr |
| Jun 13, 10:42 AM EDT | River Flood Advisory | GRR | Barry | 7 days |
| Jun 13, 7:21 PM EDT | River Flood Advisory | GRR | Ionia | 9 hr |
Nearby
Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.